Help with mixed messages?

Hello, I'm looking for some help. I've been a frequent flyer at the hospital and gps but with no real answers. I've had crohns for over ten years and recently things have got worse. I had a sinusitis and pluresy which also flared up my crohns. I had a hospital stay and then steroids for 8 weeks. On the last week of the steriods I have started to really struggle with fatigue and spend days asleep. My constant says tiredness is not part of crohns. I've also had so many blood test but so far nothing is out of the ordinary.

Not sure where to go or do now?

Any suggestions would be great x

Sign up to HealthUnlocked

Hundreds of health communities
Feedback on your experiences
Locate others near you
One-on-one private messaging
Sign up with email

Reply

You need to sign up or log in to reply


5 Replies

oldestnewest
  • Hi, I too suffer terribly with fatigue and it does seem to be an issue with longstanding crohns. I take a multitude of vitamins, not sure if they really help or not but worth a try. how is your crohns now, are you still having regular loose stools or have things calmed down with steroids? it could be due to inflammation of the bowel or even thickening due to 'scar' tissue from repeated flare ups that means minerals and nutrients are not absorbed properly. steroids do interfere with calcium absorption, and this will have a knock on effect to vit D. do you have access to dietician that is trained in inflammatory bowel disease, as they can be helpful. Prednisone can compromise the immune system and therefore can deplete several important nutrients. Supplementation with vitamin C , selenium, magnesium, potassium, vitamin B6 and zinc is considered beneficial with long term use of Pred. I am no longer able to take pred and am on humira injections with fantastic results. if i can be of any further help. Iv had crohns for 20+ yrs

  • Thank you so much for your response. That is so good to know that fatigue is part of crohns. I'm thinking I might ask for a referral to a dietician and maybe another consultant too. That's great advice about the supplements, I take some but can add more in. I've still loose and at the loo at lot but my inflammation levels are normal. It does feel like my body is missing something since I stopped the pern. So hopefully I can find the right supplement and will ask about the injection too!

    It's been a horrible few days with th gps telling me I'm fine and it's been so good to share.

    Thank you

  • yeah the most frustrating part is when the GP says but your tests are all fine, when you know yourself you are not fine. My flare ups take a fair few weeks to show up in blood tests and my consultant says that its not that rare. therefore she goes by what I say and not what bloods indicate. good luck x

  • Hi I'm sorry to hear you don't feel so good. I've just been diagnosed with crohns I'm on steroids and calcium chews - i have high inflammation and feel really fatigued all the time.my consultant said he expected I would feel this way with high inflammation my body is run down. Why don't you ask your GP for a referral back to your consultant.

  • Hi crohns do cause fitige hun i would go and see another doctor i suffer with crohns fifteen years and just recentlly i suffered with fatige how ever you spell it lol x

Reply

You need to sign up or log in to reply

You may also like...

Sign up to HealthUnlocked

Hundreds of health communities
Feedback on your experiences
Locate others near you
One-on-one private messaging
Sign up with email